Cowboy, you said...
Avodart has been shown to not only increase a guys chance of a particularly aggressive form of prostate cancer...
My oncologist and several other doctors I have talked to about
Avodart have all agreed that the finding you mentioned was very likely caused by a flaw in the testing methodology and that Avodart doesn't cause an increase in the incidence of high-risk PCa. It does cause an increase in the probability that it will be detected
. It shrinks normal prostate tissue but doesn't shrink the more-aggressive tumors. If a man has a five gram tumor the chances that a biopsy needle will hit it are better in a 40 gram prostate than in a 90 gram one.
But you are certainly right that Avodart can contribute to your ED problem. If you are just taking it for your hair you should talk to a urologist about
the size of your prostate and your PSA -- just to make sure there isn't a problem -- and ask if you can stop taking it. Bald is kind of in
right now. It's nice to have hair, but hey...
Slow PSA rise 2007-2012: 1.4=>8
4 bxs 2010-2012:
1)neg (some inflammation),
3)positive 1 of 14 GS6(3+3) 3-4%, 2nd opinion GS7(3+4)
Mild Pre-op ED
DaVinci RRP 6/14/12. left nerve spared
Path: pT3a pN0 R1 GS9(4+5) Pos margins on rt
Start 24 mo ADT3 7/26/12
Adjuvant IMRT 66.6 Gy 10/17/12 - 12/13/12
Leaky but better, Trimix, VEDForum Moderator - Not a Medical Professional